Alert archive / New Mexico / Flash Flood Warnings in 2009
Flash Flood Warning 22, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 11, 2009, 10:53 PM MDT for Harding County, Quay County, New Mexico. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2009, 10:53 PM MDT (04:53 UTC)
- Expired
- Aug 12, 2009, 12:45 AM MDT
- In force
- 112 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harding County, NM, Quay County, NM
The radar
The Cannon AFB radar (KFDX), 108 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 2152 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 120453
FFWABQ
NMC021-037-120645-
/O.NEW.KABQ.FF.W.0022.090812T0453Z-090812T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1053 PM MDT TUE AUG 11 2009
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO
SOUTHEASTERN HARDING COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 1245 AM MDT
* AT 1046 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A NEARLY STATIONARY COMPLEX OF THUNDERSTORMS
OVER SOUTHEASTERN HARDING COUNTY. RAINFALL RATES OF 1 TO 2 INCHES
PER HOUR WITH LOCALIZED AMOUNTS UP TO 3 INCHES ARE OCCURRING OVER
A LARGE PORTION OF SOUTHERN HARDING AND NORTHERN QUAY COUNTY IN
RESPONSE TO MERGING THUNDERSTORM CELLS. THE HEAVY RAINFALL WILL
CAUSE EXCESSIVE RUNOFF INTO AREA CREEKS...STREAMS AND LOW WATER
CROSSINGS CAUSING FLOODING. AREAS MOST LIKELY TO BE AFFECTED
INCLUDE UTE CREEK...UTE LAKE STATE PARK...ARROYO DEL LA
CEJITA...HIGHWAY 39 AND 540.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCALIZED AMOUNTS
UP TO 4 INCHES ARE POSSIBLE IN THE WARNED AREA.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.
ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES. WATER IN ARROYOS MAY TRAVEL MANY MILES AND
TAKE HOURS TO REACH YOUR LOCATION FROM UPSTREAM RAIN AREAS.
&&
LAT...LON 3582 10356 3553 10323 3537 10349 3548 10357
3562 10380
$$
KW1 follow-up statement
000
WGUS75 KABQ 120535
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1135 PM MDT TUE AUG 11 2009
NMC021-037-120645-
/O.CON.KABQ.FF.W.0022.000000T0000Z-090812T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDING-QUAY-
1135 PM MDT TUE AUG 11 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM MDT FOR NORTH
CENTRAL QUAY AND SOUTHEASTERN HARDING COUNTIES...
AT 1129 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A COMPLEX OF THUNDERSTORMS PRODUCING MODERATE TO LOCALLY
HEAVY RAINFALL OVER SOUTHEASTERN HARDING AND NORTHERN QUAY COUNTIES. THE
STORM COMPLEX WAS MOVING SLOWLY EAST. RAINFALL AMOUNTS OF 1 TO 2
INCHES HAVE OCCURRED WITH LOCALIZED AMOUNTS OF 3 TO 4 INCHES. THE
SHOWER AND THUNDERSTORMS WILL GRADUALLY WEAKEN AND EXIT THE WARNED
AREA BETWEEN MIDNIGHT AND 1 AM...HOWEVER EXCESSIVE RUNOFF INTO AREA
CREEKS...STREAMS AND LOW WATER CROSSINGS IS STILL EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN THE
WARNED AREA.
DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.
WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS. REMAIN ALERT TO FLOODED ROAD
CROSSINGS EVEN HOURS LATER.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3582 10356 3553 10323 3537 10349 3548 10357
3562 10380
$$
KWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 3:03 PM MDT, 7 hours 50 minutes earlier.
Area forecast discussion, Aug 11, 3:03 PM MDT, 7 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 303 PM MDT TUE AUG 11 2009 .DISCUSSION... 20Z SURFACE ANALYSIS INDICATES A FRONTAL BOUNDARY DRAPED ALONG THE EAST SLOPES OF THE CENTRAL MTN CHAIN...WITH DEWPOINT VALUES IN THE 50S TO THE EAST OF THE BNDRY AND GRADUALLY FALLING INTO THE TEENS FARTHER WEST ALONG THE AZ STATE LINE. VIS SAT IMAGERY SHOWS STORMS FIRING ALONG THE BOUNDARY AND EVEN A LITTLE MORE OVER THE GILA THAN MONDAY. THE 600-350MB ACARS WIND PLOT INDICATES THE UPPER TROUGH OVER THE GREAT LAKES REGION HAS PULLED EAST ALLOWING THE 596DM H5 DOME OF HIGH PRESSURE TO REBUILD OVER SOUTHERN NM. 150-200 PERCENT OF NORMAL PWAT VALUES OVER THE BAJA/SONORA REGION ARE PULLING NORTH INTO SOUTHERN AZ. 12Z NAM/GFS/ECMWF 700-500MB STREAMLINE ANALYSIS ALONG WITH THE 12Z GFS BUFKIT PROFILE AT GALLUP SHOWS ATMOSPHERIC FLOW WILL BECOME MORE SOUTHERLY AND NEAR SATURATED OVER WESTERN NM THRU WEDNESDAY EVENING...THEN SPREAD EAST TOWARD THE CENTRAL VALLEYS AS THE H5 DOME EVOLVES INTO A MORE ELONGATED RIDGE OVER EASTERN NM. RAISED POPS TO SOLID CHANCE OVER MUCH OF THE WEST INTO THURSDAY EVE. ENSEMBLE GUIDANCE INDICATES WITH LOW SPREAD AN UPPER WAVE WILL MOVE SLOWLY EAST INTO THE NORTHERN ROCKIES FROM BRITISH COLUMBIA AND ALLOW SOUTH TO SW FLOW TO INCREASE OVER THE SW CONUS AS THE RIDGE EXPANDS EAST INTO TX. THIS WILL ADVECT ABUNDANT LOW LEVEL MOISTURE INTO THE SOUTHWEST CONUS. NAM/GFS PWAT VALUES INDICATE 1-1.5 VALUES CROSSING THE STATE FROM LATE THURS THROUGH EARLY SATURDAY. RAISED POPS AGAIN TO SOLID CHANCE FOR MUCH OF THE REGION. THE WESTERN HALF OF THE STATE HAS BEEN VERY DRY AND MODERATE SW FLOW SHOULD LIMIT THE FLASH FLOOD THREAT. MODELS DO INDICATE A VORT MAX WILL ATTEMPT TO SLIDE NE WITH THE MOIST PLUME FRIDAY WHICH MAY BE ENOUGH FOR AT LEAST SOME MINOR FLOODING ACROSS CENTRAL NM. EXTENDED GUIDANCE DOES INDICATE DRIER SW FLOW INCREASING OVER AT LEAST THE WESTERN HALF LATE SATURDAY INTO SUNDAY. DIFFERENCES DO ARISE INTO EARLY NEXT WEEK REGARDING THE STRENGTH OF AN UPPER WEAKNESS ATTEMPTING TO PINCH OFF OVER THE DESERT SW AS THE MAIN TROUGH AXIS SLIDES TO OUR NE. THE STRONGER ECMWF SOLUTION PULLS MORE MOISTURE OUT OF OLD MEXICO AHEAD OF THE WEAKNESS...CONTINUING ISOLD/SCT CHANCES OF PRECIP NEXT WEEK. GUYER && .AVIATION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THE CENTRAL MTN CHAIN THIS AFTERNOON AND MOVE EASTWARD ONTO THE PLAINS. A FEW TSTMS MAY RESULT IN SFC WIND GUSTS TO 50KT AND LARGE HAIL. SITES THAT MAY BE IMPACTED INCLUDE KTCC...KROW AND KLVS...BUT TIMING REMAINS UNCERTAIN. THEREFORE... USE OF CB AND VCTS IN TAF INDICATES THUNDERSTORMS IN GENERAL AREA BUT UNCERTAINTY IN COVERAGE OR TIMING AT AIRPORT. MVFR CEILING AND VISIBILITIES ARE ALSO POSSIBLE WITH TSTMS. TSTM COVERAGE IS EXPECTED TO DIMINISH AROUND 06Z. AREAS WEST OF THE CENTRAL MTN CHAIN WILL REMAIN IN VFR CONDITIONS THROUGH THE OVERNIGHT HOURS...THOUGH MID AND UPPER LEVEL CLOUD COVER WILL INCREASE. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 34 && .FIRE WEATHER... SHOWERS AND THUNDERSTORMS HAVE ERUPTED FROM THE SANDIA AND MANZANO MOUNTAINS SOUTHWARD...AND TO A LESSER EXTENT...ACROSS THE SANGRE DE CRISTO MOUNTAINS. THE ADDITIONAL THUNDERSTORM COVERAGE ACROSS CENTRAL NM TODAY IS THANKS TO A FRONT THAT BROUGHT ADDED MOISTURE TO THE AREA THIS MORNING. ADDITIONAL STORMS ARE EXPECTED ACROSS THE PLAINS THIS EVENING...HOWEVER...WETTING RAIN FOOTPRINTS SHOULD BE FAIRLY SMALL. MEANWHILE...RELATIVE HUMIDITIES HAVE DROPPED BELOW 10 PERCENT ACROSS MUCH OF WESTERN NEW MEXICO. RELATIVE HUMIDITY RECOVERY SHOULD BE SOMEWHAT BETTER TONIGHT THAN LAST NIGHT IN THESE AREAS AS MOISTURE IS ADVECTED INTO THE AREA FROM EAST AND SOUTHEAST WINDS THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN. THE UPPER HIGH REMAINS OVER THE STATE ON WEDNESDAY...RESULTING IN CONTINUED ABOVE NORMAL TEMPERATURES. DESPITE THE MOISTURE PUSH OVERNIGHT...DAYTIME RELATIVE HUMIDITIES WILL STILL FALL BELOW 15 PERCENT ACROSS MUCH OF NORTHWEST NM WITH HIGH HAINES. SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE ACROSS THE WEST CENTRAL AND SOUTHWEST MTNS...WHILE SIMILAR COVERAGE IS EXPECTED ACROSS THE EAST. AS THE HIGH SHIFTS SOUTHEAST ON THURSDAY AND FRIDAY...LOOK FOR WETTER CONDITIONS TO DEVELOP ACROSS THE STATE. SOUTHWEST FLOW ALOFT WILL HELP TO TRANSPORT MOISTURE OVER NM...AND WETTING RAINS ARE EXPECTED EACH DAY. ISOLATED ACTIVITY IS STILL EXPECTED ON SATURDAY...BUT MUCH DRIER CONDITIONS ARE FORECAST FOR SUNDAY. 34 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 55 93 60 89 / 0 5 10 30 DULCE........................... 45 88 50 84 / 0 10 10 30 CUBA............................ 50 90 53 86 / 5 20 20 30 GALLUP.......................... 47 90 56 84 / 0 10 20 40 EL MORRO........................ 47 86 52 81 / 5 20 20 40 GRANTS.......................... 49 90 53 85 / 5 20 30 30 QUEMADO......................... 52 85 55 84 / 10 30 30 40 GLENWOOD........................ 60 90 60 88 / 10 30 30 40 CHAMA........................... 46 82 47 79 / 5 20 10 30 LOS ALAMOS...................... 62 84 59 79 / 10 20 20 30 PECOS........................... 55 85 55 80 / 20 30 30 30 CERRO/QUESTA.................... 48 84 47 74 / 10 10 20 20 RED RIVER....................... 41 77 42 72 / 10 20 20 30 ANGEL FIRE...................... 41 78 42 73 / 10 30 20 30 TAOS............................ 50 87 49 81 / 10 20 20 40 ESPANOLA........................ 52 91 55 88 / 5 10 20 20 SANTA FE........................ 55 87 55 85 / 10 20 30 40 SANTA FE AIRPORT................ 58 90 57 87 / 10 20 30 30 ALBUQUERQUE FOOTHILLS........... 65 89 65 86 / 10 20 30 30 ALBUQUERQUE HEIGHTS............. 68 91 67 88 / 10 20 30 30 ALBUQUERQUE VALLEY.............. 67 92 66 89 / 10 20 30 20 ALBUQUERQUE WEST MESA........... 66 91 66 89 / 10 20 30 20 LOS LUNAS....................... 65 93 65 90 / 10 20 20 20 RIO RANCHO...................... 65 91 65 89 / 10 20 30 30 SOCORRO......................... 65 92 65 90 / 10 20 20 20 SANDIA PARK/CEDAR CREST......... 52 81 51 81 / 20 30 30 40 MORIARTY/ESTANCIA............... 56 88 56 87 / 20 30 30 30 CLINES CORNERS.................. 56 88 56 84 / 30 30 30 40 GRAN QUIVIRA.................... 60 87 58 87 / 20 20 30 20 CARRIZOZO....................... 63 88 61 89 / 20 20 20 20 RUIDOSO......................... 56 80 54 79 / 30 20 20 30 CAPULIN......................... 56 84 53 85 / 30 20 20 20 RATON........................... 55 90 53 89 / 10 20 10 30 LAS VEGAS....................... 53 84 52 82 / 20 50 20 40 CLAYTON......................... 63 91 64 91 / 30 30 20 20 ROY............................. 60 87 60 87 / 30 30 20 20 CONCHAS......................... 63 93 63 93 / 30 20 30 20 SANTA ROSA...................... 63 92 64 92 / 30 20 30 20 TUCUMCARI....................... 66 95 65 94 / 30 10 30 20 CLOVIS.......................... 66 91 65 91 / 30 10 20 20 PORTALES........................ 65 92 66 91 / 30 10 10 20 FORT SUMNER..................... 66 93 65 94 / 30 10 20 20 ROSWELL......................... 69 94 67 94 / 30 10 10 20 PICACHO......................... 60 88 62 89 / 30 10 10 20 ELK............................. 59 83 57 84 / 30 20 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && GUYER/34
Hazardous weather outlook, Aug 11, 6:00 AM MDT, 16 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE AUG 11 2009 NMZ501>540-121200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT TUE AUG 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO THE EVENING MAINLY EAST OF A RATON TO FORT SUMNER LINE. LARGE HAIL...WIND GUSTS TO 60 OR 70 MPH WILL BE THE MAIN THREATS ALONG WITH VERY HEAVY RAIN PRODUCING MINOR FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY AFTERNOON AND EVENING FAVORING THE NORTHEAST HIGHLANDS AND NORTHEAST AND EAST CENTRAL PLAINS. THE MAIN THREAT WITH THESE STORMS WILL BE STRONG WIND GUSTS AND HAIL. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING EAST OF A ROUGHLY RATON TO FORT SUMNER LINE. 43
In the hours before
Special weather statement, Aug 11, 6:51 PM MDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 651 PM MDT TUE AUG 11 2009 NMZ527-528-530-120145- FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-UNION COUNTY- 651 PM MDT TUE AUG 11 2009 ...STRONG THUNDERSTORM MOVING ACROSS EASTERN COLFAX COUNTY... AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES SOUTHWEST OF CAPULIN. MOVEMENT WAS SOUTHEAST AT 15 MPH. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. KW
Special weather statement, Aug 11, 6:54 PM MDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 654 PM MDT TUE AUG 11 2009 NMZ530-120130- UNION COUNTY- 654 PM MDT TUE AUG 11 2009 ...STRONG THUNDERSTORM MOVING OVER UNION COUNTY... AT 653 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 14 MILES SOUTH OF MOUNT DORA. THIS STORM WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL UNION COUNTY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. KW
Special weather statement, Aug 11, 7:32 PM MDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 732 PM MDT TUE AUG 11 2009 NMZ533-537-120215- DE BACA COUNTY-GUADALUPE COUNTY- 732 PM MDT TUE AUG 11 2009 ...CLUSTER OF STRONG THUNDERSTORMS MOVING OVER NORTHERN DE BACA AND SOUTHERN GUADALUPE COUNTIES... AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER JUST WEST OF SUMNER LAKE. MOVEMENT WAS NORTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL DE BACA COUNTY AND RURAL CENTRAL GUADALUPE COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. KW
Special weather statement, Aug 11, 8:34 PM MDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 834 PM MDT TUE AUG 11 2009 NMZ530-531-120315- HARDING COUNTY-UNION COUNTY- 834 PM MDT TUE AUG 11 2009 ...STRONG THUNDERSTORM MOVING OVER SOUTHERN UNION AND NORTHERN HARDING COUNTIES... AT 831 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 12 MILES EAST OF GLADSTONE. MOVEMENT WAS SOUTHEAST AT 35 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE YATES. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. KW
Special weather statement, Aug 11, 9:20 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 920 PM MDT TUE AUG 11 2009 NMZ530-531-120400- HARDING COUNTY-UNION COUNTY- 920 PM MDT TUE AUG 11 2009 ...STRONG THUNDERSTORM MOVING OVER SOUTHERN UNION AND NORTHERN HARDING COUNTIES... AT 918 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 15 MILES NORTHEAST OF BUEYEROS. MOVEMENT WAS SOUTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHERN UNION COUNTY AND RURAL EAST CENTRAL HARDING COUNTY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. KW
Local storm report, Aug 11, 9:50 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
950 PM MDT TUE AUG 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST 1 S MAXWELL 36.53N 104.54W
08/11/2009 E60.00 MPH COLFAX NM PUBLIC
0920 PM HAIL 1 S MAXWELL 36.53N 104.54W
08/11/2009 E1.00 INCH COLFAX NM PUBLIC
&&
44The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:10 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 110 min |
| Aug 11, 7:13 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 62 min |
| Aug 11, 7:16 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 59 min |
| Aug 11, 7:20 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 28 min |
| Aug 11, 7:33 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Lincoln | 117 min |
| Aug 11, 7:37 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 38 min |
| Aug 11, 8:14 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 46 min |
| Aug 11, 8:25 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Union | 2 hr |
| Aug 11, 8:59 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 61 min |
| Aug 11, 9:45 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 60 min |
| Aug 11, 9:46 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, San Miguel | 29 min |
| Aug 11, 9:57 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Mora | 63 min |
| Aug 11, 10:10 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Harding, Quay, San Miguel, Union | 3 hr |
| Aug 11, 10:10 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay | 50 min |
| Aug 11, 10:33 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora, San Miguel | 3 hr |
| Aug 11, 10:42 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Mora | 31 min |
| Aug 12, 12:49 AM MDT | Flash Flood Warning | ABQ | Harding, Quay, San Miguel | 116 min |
| Aug 12, 2:33 AM MDT | Areal Flood Advisory | ABQ | Curry, Quay | 117 min |
| Aug 12, 2:14 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 46 min |
| Aug 12, 2:39 PM MDT | Areal Flood Advisory | ABQ | Catron | 111 min |
| Aug 12, 2:59 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel, Torrance | 61 min |
Nearby
Flash Flood Warnings in New Mexico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.